Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 103, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 6, 2005, 9:11 PM CDT for Jasper County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 6, 2005, 10:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5169 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 070211 TORJAN MSC061-070315- /O.NEW.KJAN.TO.W.0103.050407T0211Z-050407T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 911 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1015 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF BAY SPRINGS...OR ABOUT 16 MILES EAST OF MAGEE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BAY SPRINGS BY 925 PM CDT PAULDING BY 950 PM CDT ROSE HILL BY 1000 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3223 8932 3223 8892 3184 8891 3181 8932 $$ GRG
2 follow-up statements
000 WWUS54 KJAN 070222 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 922 PM CDT WED APR 6 2005 MSC061-070315- /O.CON.KJAN.TO.W.0103.000000T0000Z-050407T0315Z/ JASPER MS- 922 PM CDT WED APR 6 2005 ...A TORNADO WARNING CONTINUES UNTIL 1015 PM CDT FOR JASPER COUNTY... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF BAY SPRINGS...OR ABOUT 24 MILES NORTHEAST OF MAGEE...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... MONTROSE BY 930 PM CDT PAULDING AND 8 MILES SOUTH OF GARLANDVILLE BY 940 PM CDT ROSE HILL BY 945 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3223 8932 3223 8892 3184 8891 3181 8932 $$ GRG
000 WWUS54 KJAN 070305 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT WED APR 6 2005 MSC061-070315- /O.CAN.KJAN.TO.W.0103.000000T0000Z-050407T0315Z/ JASPER MS- 1005 PM CDT WED APR 6 2005 ...THE TORNADO WARNING FOR JASPER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF JASPER COUNTY. STAY TUNED FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3223 8932 3223 8892 3184 8891 3181 8932 $$ DAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:40 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 6, 7:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CDT WED APR 6 2005
.DISCUSSION...UPDATED GRIDS AND ZONES ALREADY POSTED. REDUCED POPS
AND ADJUSTED TEMP CURVES IN OUR WESTERN ZONES AND PARISHES. NEW
TORNADO WATCH IS IN EFFECT EAST MISSISSIPPI UNTIL 1 AM ALTHOUGH THE
ACTUAL THREAT MAY SHIFT EAST OF OUR CWA BY MIDNIGHT. LOCAL RADARS
INDICATE ADDITIONAL THUNDERSTORMS FIRING ALONG A DRY LINE MOVING
EAST THROUGH CENTRAL MISSISSIPPI. ITS THIS DRY LINE THAT SHOULD
CONTINUE EAST AND SHIFT THE FOCUS FOR SEVERE WEATHER EAST OF OUR
CWA. BEHIND THE DRY LINE SKIES HAVE CLEARED BUT SATELLITE IMAGERY
INDICATES PLENTY OF WRAP AROUND CLOUDS MOVING ACROSS LOUISIANA THAT
WILL MOVE INTO OUR REGION LATER TONIGHT. WL LIKELY LET FLASH FLOOD
WATCH EXPIRE AT MIDNIGHT.
&&
.PREVIOUS DISCUSSION...NUMEROUS HAIL AND TORNADO REPORTS HAVE
COME IN TODAY THUS FAR. THERE DOES APPEAR TO BE A SLIGHT TREND
DEVELOPING IN THE MODE OF SEVERE. THE FREQUENCY OF TORNADIC
SUPERCELL DEVELOPMENT APPEARS TO BE DIMINISHING SLIGHTLY WHILE THE
DEVELOPMENT OF HAIL PRODUCING SUPERCELLS IS INCREASING SLIGHTLY. VAD
WIND PROFILES OFF OF THE JACKSON RADAR STILL SHOW A STRONGLY VEERING
WIND PROFILE IN THE LOWER LEVELS...WHICH MAKES ME THINK THAT THIS
TREND MIGHT BE TEMPORARY. FACTOR THAT IN WITH LOW LCL HEIGHTS...HIGH
SHEAR...AND INSTABILITY...AND THE SEVERE AND TORNADIC WEATHER
CONTINUES FOR THE OUTLOOK AREA. THE CURRENT POSITION OF THE COLD
FRONT IS MORE OR LESS ALONG THE RIVER. WE SHOULD REMAIN UNDER THE
GUN UNTIL THE FRONT PASSES THROUGH THE AREA LATE THIS EVENING. ALL
SEVERE CONVECTIVE PARAMETERS ARE EXPECTED TO REMAIN HIGH THROUGH THE
EVENING HOURS. THEREFORE...HAVE CHOSEN TO MAINTAIN THE STRONG
WORDING IN THE ZONES AND IN OTHER PRODUCTS.
AFTER THE FRONT PASSES BY LATE THIS EVENING...THERE WILL STILL BE A
CHANCE FOR SOME SEVERE HAIL PRODUCING THUNDERSTORMS AS THE UPPER LOW
CIRCULATION PASSES OVERHEAD. WITH COOLING TEMPS ALOFT...LAPSE RATES
WILL STEEPEN...THUS HELPING TO ENABLE FURTHER CONVECTIVE
DEVELOPMENT. HOWEVER...THE TORNADIC CONCERNS WILL END AS THE
BOUNDARY LAYER STABILIZES.
LONG TERM...NOT TOO MUCH TO CHANGE IN THE LONG TERM. CLOUDS LOOK TO
REMAIN THROUGH THE OVERNIGHT HOURS THURSDAY AND UNTIL MIDDAY FRI
BEFORE SKIES FINALLY BEGIN TO CLEAR OUT. SHOWERS WILL FINALLY START
TO END FRIDAY MORNING AS THE THE UPPER LOW AND SFC LOW MOVE OFF TO
THE EAST. THIS WILL HELP KEEP TEMPS DOWN DURING THE DAY FRIDAY AND
WITH H9 TEMPS ONLY 9C MID 60S STILL LOOK GOOD ACROSS A MAJORITY OF
THE CWA.
QUIET WEATHER EXPECTED SATURDAY AS AN UPPER LEVEL RIDGE BUILDS IN.
THIS WILL ALLOW TEMPS TO START TO WARM UP QUICKLY WITH LOWER TO MID
70S. TEMPS WILL CONTINUE TO WARM UP INTO SUN AS SOUTHERLY LL WINDS
BRING IN H85 TEMPS OF 14C BY SUN AFTERNOON.
AS PREVIOUS DISCUSSION MENTIONED STORM SYSTEM COMING IN AT THE
BEGINNING OF NEXT WEEK IS GETTING STRONGER AND WETTER. WILL CONTINUE
TO BUMP UP THE POPS FOR MON. WILL ALSO STAY AROUND MEX GUIDANCE FOR
TEMPS IN DAYS 5 THROUGH 7. THIS IS STILL 5 DAYS OUT BUT GFS NOW
SHOWING H85 FLOW OF 50+KTS AND ALL OF THE EXTENDED MODELS ARE NOW
SHOWING THE CLOSED LOW AND TROUGH AXIS NEGATIVELY TILTED. THIS IS
FIVE AND 6 DAYS OUT BUT MODELS ARE SHOWING ANOTHER POSSIBLE SEVERE
WEATHER EVENT. SHEAR LOOKS INCREDIBLE WITH THIS SYSTEM BUT FRCST
SNDGS SHOW THESE STORMS POSSIBLY ELEVATED. WILL NOW START TO MENTION
THIS IN THE HWO. LATER FORECAST AND MODEL RUNS WILL START TO HAVE A
BETTER HANDLE ON THIS SITUATION. /CAB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT THURSDAY FOR MSZ026-MSZ027-
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
MSZ039-MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
22Hazardous weather outlook, Apr 6, 2:07 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT WED APR 06 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071907- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 207 PM CDT WED APR 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SEVERE WEATHER WILL CONTINUE THIS AFTERNOON AND EVENING OVER THE ENTIRE OUTLOOK AREA...WITH THE GREATEST RISK OVER CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI. A COMBINATION OF VERY UNSTABLE AIR...STRONG WIND SHEAR...AND AN APPROACHING STRONG LOW PRESSURE SYSTEM...WILL CONTINUE TO ALLOW FOR THE SEVERE WEATHER EVENT TO CONTINUE INTO THE LATE EVENING HOURS AS AN ASSOCIATED COLD FRONT MOVES THROUGH THE AREA THIS AFTERNOON AND EVENING...THE SEVERE THUNDERSTORM AND TORNADIC ACTIVITY WILL CONTINUE. THE MAIN CONCERNS ARE EXPECTED TO CONTINUE TO BE FOR HAIL AND TORNADOES AS THE PRIMARY CONCERNS AND HIGH WINDS AS THE SECONDARY CONCERN. THE ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE FRONT MOVES EAST OF THE AREA. HOWEVER...A FEW...ISOLATED SEVERE (HAIL PRODUCING) THUNDERSTORMS COULD DEVELOP AFTER MIDNIGHT AS THE CENTER OF THE UPPER LOW MOVES OVERHEAD. ...FLOODING... HEAVY RAINFALL WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THROUGH MIDNIGHT...WITH THE HEAVIEST RAINFALL OCCURRING EAST OF THE NATCHEZ TRACE...OVER SOUTHERN AND EASTERN MISSISSIPPI. THE PERPETUAL REDEVELOPMENT OF THUNDERSTORMS WILL ALLOW FOR ONE TO THREE MORE INCHES OF RAINFALL...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FOR THIS REASON...A FLASH FLOOD WATCH IS IN EFFECT FOR MAINLY AREAS EAST OF THE NATCHEZ TRACE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... STRONG TO SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE NEXT WEEK MONDAY AND INTO TUESDAY. MODELS CONTINUE TO SHOW ANOTHER STRONG SYSTEM MOVE INTO THE REGION DURING THE BEGINNING OF NEXT WEEK. IT IS STILL TO EARLY TO TELL WHAT IF ANY SEVERE WEATHER WILL OCCUR BUT LATEST MODEL TRENDS CONTINUE TO GET STRONGER AND WETTER WITH THE SYSTEM. AS A SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN PLAINS WARM MOIST AIR WILL ONCE AGAIN PUSH NORTH OUT OF THE GULF. AT THE SAME TIME A STRONG UPPER LEVEL SYSTEM WILL BEING TO PUSH THROUGH THE CENTRAL UNITED STATES AND PROVIDE THE LIFT FOR THUNDERSTORM DEVELOPMENT. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR FURTHER UPDATES ON THIS SITUATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE REQUIRED THROUGH MIDNIGHT TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 6, 8:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG UNION 32.57N 89.12W
04/06/2005 NEWTON MS EMERGENCY MNGR
6 HOMES DAMAGED. 2 BUSINESSES DAMAGED. 15 SHEDS
DESTROYED. SEVERAL TREES DOWN. NO INJURIES.
&&
WILSONSpecial weather statement, Apr 6, 8:01 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 801 PM CDT WED APR 6 2005 MSZ036-042>043-048-070600- HINDS MS-HOLMES MS-MADISON MS-YAZOO MS- TORNADO WATCH NUMBER 135 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 4 COUNTIES IN CENTRAL MISSISSIPPI HINDS HOLMES MADISON YAZOO THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... YAZOO CITY...JACKSON...DURANT...TCHULA...LEXINGTON... PICKENS AND GOODMAN MSZ026>033-037>039-044>046-049>052-054>058-062>066-072>074-070600- ATTALA MS-CARROLL MS-CHOCTAW MS-CLARKE MS-CLAY MS- COPIAH MS-COVINGTON MS-FORREST MS-GRENADA MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS- LOWNDES MS-MARION MS-MONTGOMERY MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS- SIMPSON MS-SMITH MS-WEBSTER MS-WINSTON MS- TORNADO WATCH NUMBER 135 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH LEAKE RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS... BROOKHAVEN...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...BAY SPRINGS... HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...STONEWALL... SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA... STARKVILLE...PRENTISS...BASSFIELD...PHILADELPHIA...PEARL RIVER... MONTICELLO...NEW HEBRON...WINONA...COLUMBIA...VAIDEN... NORTH CARROLLTON...CARROLLTON...ACKERMAN...WEIR...EUPORA... MABEN...MATHISTON...MERIDIAN...WEST HATTIESBURG...LUMBERTON... PURVIS...COLLINS...MOUNT OLIVE...LOUISVILLE...HATTIESBURG... DE KALB AND SCOOBA
Special weather statement, Apr 6, 8:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 810 PM CDT WED APR 6 2005 MSZ036-042>043-048-070215- HINDS MS-HOLMES MS-MADISON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 135 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN CENTRAL MISSISSIPPI HINDS HOLMES MADISON YAZOO THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... YAZOO CITY...JACKSON...DURANT...TCHULA...LEXINGTON... PICKENS AND GOODMAN MSZ026>033-037>039-044>046-049>052-054>058-062>066-072>074-070600- ATTALA MS-CARROLL MS-CHOCTAW MS-CLARKE MS-CLAY MS- COPIAH MS-COVINGTON MS-FORREST MS-GRENADA MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS- LOWNDES MS-MARION MS-MONTGOMERY MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS- SIMPSON MS-SMITH MS-WEBSTER MS-WINSTON MS- TORNADO WATCH NUMBER 135 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH LEAKE RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS... BROOKHAVEN...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...BAY SPRINGS... HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...STONEWALL... SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA... STARKVILLE...PRENTISS...BASSFIELD...PHILADELPHIA...PEARL RIVER... WINONA...COLUMBIA...VAIDEN...NORTH CARROLLTON...CARROLLTON... ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...MONTICELLO... NEW HEBRON...MERIDIAN...WEST HATTIESBURG...LUMBERTON...PURVIS... COLLINS...MOUNT OLIVE...LOUISVILLE...HATTIESBURG... DE KALB AND SCOOBA 22
Local storm report, Apr 6, 8:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 E FLORENCE 32.15N 90.04W
04/06/2005 0.75 INCH RANKIN MS EMERGENCY MNGR
PENNY SIZED HAIL NEAR MONETREY
0440 PM TSTM WND DMG UNION 32.57N 89.12W
04/06/2005 NEWTON MS EMERGENCY MNGR
6 HOMES DAMAGED. 2 BUSINESSES DAMAGED. 15 SHEDS
DESTROYED. SEVERAL TREES DOWN. NO INJURIES.
0827 PM HAIL 6 NE WALNUT GROVE 32.66N 89.39W
04/06/2005 0.75 INCH LEAKE MS AIRPLANE PILOT
REPORTED IN THE ROSEBUD COMMUNITY.
&&
DBLocal storm report, Apr 6, 8:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL MAGEE 31.87N 89.73W
04/06/2005 1.75 INCH SIMPSON MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN MAGEE BY EMERGENCY
MANAGER.
&&
LJW/MWSpecial weather statement, Apr 6, 9:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 906 PM CDT WED APR 6 2005 MSZ026>029-032-037-044-049-054-062-070315- ATTALA MS-CARROLL MS-CHOCTAW MS-COPIAH MS-GRENADA MS- LEAKE MS-LINCOLN MS-MONTGOMERY MS-RANKIN MS-WEBSTER MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 135 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 10 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH LEAKE RANKIN IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA MONTGOMERY WEBSTER IN SOUTH CENTRAL MISSISSIPPI LINCOLN THIS INCLUDES THE CITIES OF...BROOKHAVEN...KOSCIUSKO...PEARL... BRANDON...RICHLAND...GRENADA...CARTHAGE...CRYSTAL SPRINGS... HAZLEHURST...WESSON...WINONA...VAIDEN...NORTH CARROLLTON... CARROLLTON...ACKERMAN...WEIR...EUPORA...MABEN AND MATHISTON MSZ030>031-033-038>039-045>046-050>052-055>058-063>066-072>074-070600 -CLARKE MS-CLAY MS-COVINGTON MS-FORREST MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LOWNDES MS-MARION MS- NESHOBA MS-NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-SCOTT MS- SIMPSON MS-SMITH MS-WINSTON MS- TORNADO WATCH NUMBER 135 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 21 COUNTIES IN CENTRAL MISSISSIPPI SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...MAGEE... MENDENHALL...FOREST...MORTON...TAYLORSVILLE...RALEIGH... PRENTISS...BASSFIELD...LAUREL...BAY SPRINGS...HEIDELBERG... MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON... UNION...DECATUR...CONEHATTA...DE KALB...SCOOBA...STARKVILLE... PHILADELPHIA...PEARL RIVER...COLUMBIA...MONTICELLO...NEW HEBRON... MERIDIAN...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS... MOUNT OLIVE...LOUISVILLE AND HATTIESBURG 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Apr 6, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 59 min |
| Apr 6, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 40 min |
| Apr 6, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 17 min |
| Apr 6, 7:48 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 57 min |
| Apr 6, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 67 min |
| Apr 6, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 63 min |
| Apr 6, 8:43 PM CDT | Tornado Warning | JAN | Simpson, Smith | 62 min |
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 67 min |
| Apr 6, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 62 min |
| Apr 6, 9:28 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 62 min |
| Apr 6, 9:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 67 min |
| Apr 6, 9:56 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale, Newton | 34 min |
| Apr 6, 10:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.